(Soylent + Whey) and/or (other stuff) == Nausea? (1.5)


#1

Just started Soylent last week, so I’ve only known 1.5.

My strategy has been to make up a pitcher and drink a serving (500 cal) for breakfast and lunch on day 1, and then again on day 2.

Did that late last week, seemed to go fine.

I started working out again, so I wanted more protein - so for this week, I mixed in an extra 80g of whey protein into the pitcher. Mon and Wed seemed ok (my “day 1”), but Tues morning I was feeling nauseous (and had some diarrhea later in the day), and today (Thurs) - it all came back up :frowning:

Anyone else mix Soylent w/ whey protein and have a similar experience?

It’s also possible it’s unrelated to Soylent or whey at all - might be something else I’ve been eating (leftovers, etc).


#2

I’ve seen a LOT of “is it the Soylent” threads on here and just about every time it’s not the Soylent. It could be the whey protein or something in it that your body just doesn’t like. I would suggest going without the whey and see if everything goes back to normal. Then slowly add the whey back 25g at a time over several days and see what happens.


#3

@horsfield - Definitely makes sense. And I certainly don’t think it’s the Soylent by itself (and didn’t mean to imply that!) More the question of - “I wonder what combination is causing this”.

Another thing I thought about - taking multivitamins. In the past (pre-Soylent), taking vitamins on an empty stomach was a big mistake. But perhaps Soylent doesn’t stick around the stomach long enough for the vitamins to break down to avoid the nausea?

Lots of experimenting yet to do - just wanted to “think out loud” and see who’s had similar experiences out there!


#4

Many of us have been adding whey protein into the mix with no ill effects reported (that I’ve noticed). So unless your protein powder has gone bad, I doubt it.


#5

Sorry I guess I read between the lines without my glasses on :wink:

Taking a multivitamin on top of a full bag of Soylent isn’t necessarily. Multivitamins are for filling in the nutritional gaps in your diet. Assuming you are eating an entire bag everyday there are no gaps to fill. Taking both really shouldn’t be a big deal at all its just unnecessary.


#6

Taking both shouldn’t be a big deal, but it could be the problem. Some vitamins can cause overdoses. I’d skip the multivitamin first, then if I still get sick try dropping the protein, then look at other things after that.


#7

there are gaps I’m pretty sure, some of the ingredients do not have the same bio-availability as their natural form. Calcium Carbonate for example, has very low bio-availability.


Bioavailability of calcium carbonate
#8

OP here - Just to close the loop on this: Pretty sure it was the vitamins causing the nausea. I suspect there just isn’t enough substance in the stomach to buffer the stomach acid for digesting the vitamins.

I’ve continued drinking just soylent alone - no problems.
I’ve mixed whey protein in with my soylent - also no problems.

One other process change I made:

  • BEFORE: I was adding 80g (20g x 4 servings) of whey protein to the soylent pitcher.
  • NOW: I make the soylent as directed in the pitcher, and add the 20g whey protein to my shaker bottle on top of the 1 serving (16 oz) of pre-mixed soylent (and then add additional water & shake).

#9

So, this. :grinning:

(Glad it was cleared up, @Draknor. And I know you weren’t implying it was the Soylent by itself.)


#10

Always with increased exercise + protein intake, you should increase your water intake. 80g of additional protein is a significant change in one’s diet.

EDIT: If you’ve already been increasing your water intake and the problems persisted, then disregard my comment haha